Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 11, 2016, 2:00 AM CST for 5 counties in Alabama. It took effect at Mar 11, 2016, 10:27 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2016, 2:00 AM CST (08:00 UTC)
- In effect from
- Mar 11, 2016, 10:27 AM CST
- Expired
- Mar 14, 2016, 6:51 PM CDT
- In force
- 3 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 125.76 ft at Mar 12, 2016, 5:00 AM CST.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
176
WGUS44 KBMX 110800
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 AM CST FRI MAR 11 2016
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
.Heavy rainfall since Thursday afternoon is producing rises along
portions of the Tombigbee River...and a flood warning is now in effect
for the Tombigbee River at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-112000-
/O.NEW.KBMX.FL.W.0024.160312T0000Z-160314T2351Z/
/AVLA1.1.ER.160312T0000Z.160313T0600Z.160314T1151Z.NO/
200 AM CST FRI MAR 11 2016
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
the Tombigbee River At Bevill Lock and Dam.
* from this evening to Monday evening...or until the Warning is
cancelled.
* At 12 AM Friday the stage was 114.9 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 124.9 feet by early Sunday morning. The river will
fall below flood stage by Monday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$5 follow-up statements
390
WGUS84 KBMX 111524
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
924 AM CST FRI MAR 11 2016
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall of 2 to 3 inches has fallen across portions of
west-central Alabama with locally higher amounts over the Tombigbee
River basin in eastern Mississppi over the past 24 hours...and a
flood warning continues for theTombigbee River at Bevill Lock and
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-120324-
/O.EXT.KBMX.FL.W.0024.160311T1627Z-160316T0140Z/
/AVLA1.1.ER.160311T1627Z.160312T1800Z.160315T1340Z.NO/
924 AM CST FRI MAR 11 2016
...Flood Warning extended until Tuesday evening...The Flood Warning
continues for
The Tombigbee River At Bevill Lock and Dam.
* until Tuesday evening...or until the warning is cancelled.
* At 8:00 AM Friday the stage was 120.7 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 126.8 feet by tomorrow early afternoon. The river
will fall below flood stage by Tuesday morning.
* Impact...At 128 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$424
WGUS84 KBMX 120206
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CST FRI MAR 11 2016
...The Flood Warning continues for the Tombigbee River at Bevill Lock
and Dam...
Rainfall Thursday through Friday locally and upstream in Mississippi
has resulted in rising water levels along the Tombigbee River.
Passing showers are expected through tonight...with another round of
rain and possibly a few storms on Saturday. Minor flooding will
continue into early next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-121406-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160316T0400Z/
/AVLA1.1.ER.160311T1550Z.160312T1800Z.160315T1600Z.NO/
806 PM CST FRI MAR 11 2016
...Flood Warning extended until Tuesday evening...The FLood Warning
continues for
The Tombigbee River at Bevill Lock and Dam.
* until Tuesday evening...or until the warning is cancelled.
* At 7:00 PM Friday the stage was 125.2 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 126.7 feet by
early Saturday afternoon . The river will fall below flood stage
late Tuesday morning.
* Impact...At 128.0 feet...Cattle in the area should be moved to
higher ground. Flooding of some cabins and camps along the river
can be expected.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-121406-
/O.EXT.KBMX.FL.W.0026.160315T0800Z-160316T0948Z/
/DLDA1.1.ER.160315T0800Z.160315T1700Z.160315T2148Z.NO/
806 PM CST FRI MAR 11 2016
The Flood Warning continues for
The Tombigbee River at Demopolis Lock and Dam.
* from late Monday night to late Tuesday night...or until the warning
is cancelled.
* At 7:15 PM Friday the stage was 57.8 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 68.4 feet by early Tuesday afternoon. The
river will fall below flood stage by late Tuesday afternoon.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$114
WGUS84 KBMX 121502
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 AM CST SAT MAR 12 2016
...The flood warning is cancelled for the Tombigbee River At
Gainesville Lock and Dam...
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Moderate rainfall over the Tombigbee River basin, last week, produced rises on
the water levels...The latest model forecast no longer has water levels rising
to flood stage for the Gainesville Lock and Dam as well as the Demopolis Lock
and Dam. The Bevill Lock and Dam is currently in a minor flood stage and
expects to remain in the flood stage until Wednesday night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-130302-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160316T0929Z/
/AVLA1.1.ER.160311T1550Z.160312T1100Z.160315T2129Z.NO/
902 AM CST SAT MAR 12 2016
...Flood Warning extended until late Tuesday night...The FLood
Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until late Tuesday night...or until the warning is cancelled.
* At 8:00 AM Saturday the stage was 125.5 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-121532-
/O.CAN.KBMX.FL.W.0025.000000T0000Z-160315T2300Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CST SAT MAR 12 2016
The Flood Warning is cancelled for
The Tombigbee River At Gainesville Lock and Dam.
* At 8:30 AM Saturday the stage was 93.1 feet.
* Flood stage is 101.0 feet.
* Forecast...The river will crest below flood stage at feet Monday
evening.
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-121532-
/O.CAN.KBMX.FL.W.0026.000000T0000Z-160316T0948Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CST SAT MAR 12 2016
The Flood Warning is cancelled for
The Tombigbee River At Demopolis Lock and Dam.
* At 8:15 AM Saturday the stage was 63.6 feet.
* Flood stage is 68.0 feet.
* Forecast...The river will crest below flood stage at feet tomorrow
evening .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$350
WGUS84 KBMX 130150
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CST SAT MAR 12 2016
...The Flood Warning continues for the Tombigbee River at Bevill Lock
and Dam...
Rainfall locally and upstream Thursday through Saturday is resulting
in increased water levels and minor flooding along the Tombigbee
River. While stages will fall...the Tombigbee River at Bevill Lock
and Dam is expected to remain within minor flood range into early
week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-131350-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160315T2148Z/
/AVLA1.1.ER.160311T1550Z.160312T1100Z.160315T0948Z.NO/
750 PM CST SAT MAR 12 2016
The FLood Warning continues for
The Tombigbee River at Bevill Lock and Dam.
* until Tuesday afternoon...or until the warning is cancelled.
* At 6:00 PM Saturday the stage was 123.1 feet.
* Flood stage is 122.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Tuesday morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$006
WGUS84 KBMX 131328
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
828 AM CDT SUN MAR 13 2016
...The flood warning is cancelled for the Tombigbee River At
Gainesville Lock and Dam and for Bevill Lock and Dam...
...The flood warning continues for the Tombigbee River At Demopolis Lock
and Dam...
Recent rain over the Tombigbee Basin produced rises at several locations...The
Gainesville Lock and Dam, the Bevill Lock and Dam and the Demopolis Lock and
Dam...With the current weather system lifting out, flood warnings have been
cancelled for Bevill Lock and Dam and Gainsville Lock and Dam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-140128-
/O.EXT.KBMX.FL.W.0024.000000T0000Z-160314T0510Z/
/AVLA1.1.ER.160311T1550Z.160312T1100Z.160313T1710Z.NO/
828 AM CDT SUN MAR 13 2016
The FLood Warning is Cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 7:00 AM Sunday the stage was 121.0 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-131358-
/O.CAN.KBMX.FL.W.0027.000000T0000Z-160314T1500Z/
/GNSA1.1.ER.160313T0115Z.160313T0230Z.160313T0706Z.NO/
828 AM CDT SUN MAR 13 2016
The Flood Warning is cancelled for
The Tombigbee River At Gainesville Lock and Dam.
* At 7:30 AM Sunday the stage was 99.9 feet.
* Flood stage is 101.0 feet.
* Fell below flood stage at 1:06 AM Sunday.
* Forecast...The river will continue to fall to 95.4 feet by tomorrow
morning .
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-140128-
/O.EXT.KBMX.FL.W.0028.000000T0000Z-160315T0742Z/
/DLDA1.1.ER.160313T0824Z.160314T0000Z.160314T1942Z.NO/
828 AM CDT SUN MAR 13 2016
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* until late Monday night...or until the warning is cancelled.
* At 7:15 AM Sunday the stage was 68.6 feet.
* Flood stage is 68.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 69.1 feet by this
evening. The river will fall below flood stage tomorrow early
afternoon .
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 10, 11:50 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 10, 11:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1150 PM CST THU MAR 10 2016 .UPDATE... FOR 06Z AVIATION. && .SHORT TERM...REST OF THE AFTERNOON AND TONIGHT SURFACE RIDGE OVER THE WESTERN ATLANTIC CONTINUES TO EVER SO SLIGHTLY MOVE EASTWARD. THAT HAS ALLOWED MORE IN THE WAY OF SHOWERS AND STORMS TO PUSH INTO NORTHWESTERN CENTRAL ALABAMA COUNTIES THIS AFTERNOON. SURFACE FRONT IS LOCATED GENERALLY ALONG THE I-55 CORRIDOR IN WEST MISSISSIPPI. LATEST RADAR TRENDS ARE SHOWING THAT THE LINE OF STORMS THAT HAS MOVED INTO FAYETTE, WALKER, AND WINSTON COUNTIES IS STARTING TO SLOW ITS EASTWARD PROGRESSION AND IS MOVING MORE TOWARD THE NORTHEAST. WE EXPECT THAT TREND TO CONTINUE THROUGHOUT THE EVENING AND OVERNIGHT HOURS TONIGHT, WITH A VERY SLOW EASTWARD PROGRESSION OF THE MAIN RAIN MASS IN MISSISSIPPI. THE FARTHER SOUTH YOU GET FROM I-20 THE BETTER CHANCE THAT YOU'LL BE COMPLETELY DRY THROUGH MIDNIGHT TONIGHT. THERE ARE SOME INDICATIONS THAT ADDITIONAL SHOWERS AND A FEW STORMS WILL DEVELOP AFTER MIDNIGHT, AND HAVE INCREASED POPS A BIT FURTHER ALONG THE I-65 CORRIDOR AFTER MIDNIGHT TONIGHT INTO THE CHANCE POP RANGE. THE OTHER BIG STORIES FROM TODAY HAVE BEEN THE STRONG GRADIENT WINDS FROM THE SOUTH AND WARM TEMPERATURES. WINDS HAVE BEEN SUSTAINED 20 TO 25 MPH WITH A FEW GUSTS TODAY OF OVER 35 MPH. THOSE WINDS WILL CONTINUE THROUGH THE EVENING BEFORE FINALLY DIMINISHING BY MIDNIGHT. WARM TEMPERATURES HAVE ALSO BEEN RECORDED WITH SEVERAL 80 DEGREE OBSERVATIONS SHOWING UP AS OF 3PM. ANNISTON WAS AT 81 DEGREES WITH MID 80S BEING REPORTED AT EUFAULA. WE'LL STAY VERY MILD OVERNIGHT TONIGHT WITH ALL THE CLOUDS AND RAIN LINGERING, AND MID 60S ARE GENERALLY EXPECTED. 56/GDG .LONG TERM...TOMORROW THROUGH WEDNESDAY MOISTURE AXIS AND ASSOCIATED SHOWERS AND THUNDERSTORMS WILL SLOWLY MOVE EASTWARD ON FRIDAY IN SOUTHERLY FLOW AHEAD OF THE UPPER LOW WITH RAIN CONTINUING TO BE LIKELY ACROSS THE WESTERN COUNTIES AND DECREASING CHANCES FURTHER EAST. LATEST QPF GUIDANCE FROM WPC HAS SHIFTED THE AXIS OF HEAVIEST AMOUNTS A BIT FURTHER TO THE EAST...RELYING ON SOME OF THE HIGH-RES GUIDANCE WHICH HAS BEEN HANDLING THE MESOSCALE DETAILS AND COLD POOLS BETTER. STORM TOTAL QPF AMOUNTS ARE NOW UP TO 2-3 INCHES IN WESTERN PORTIONS OF SUMTER AND MARENGO COUNTIES. WILL HOLD OFF ON ANY FLASH FLOOD WATCHES OR MENTION OF FLASH FLOODING IN THE HWO IN FAR SW CENTRAL ALABAMA FOR NOW DUE TO UNCERTAINTY ON WHERE THE HEAVIEST RAINFALL AMOUNTS WILL SET UP AND FAIRLY HIGH FLASH FLOOD GUIDANCE VALUES IN SW CENTRAL ALABAMA. WITH PW VALUES INCREASING TO 1.5-1.8 INCHES ACROSS THE WESTERN COUNTIES LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE SHOWERS AND THUNDERSTORMS. MODELS STILL BROADLY AGREE THAT THERE WILL BE A DECREASE IN ACTIVITY FRIDAY NIGHT AS PW VALUES GO DOWN...BUT SOME LINGERING RAIN WILL REMAIN POSSIBLE IN THE WESTERN COUNTIES ESPECIALLY DURING THE EVENING. MODELS ARE IN FAIRLY GOOD AGREEMENT ON LIFTING THE UPPER LOW OUT AS A WEAKENING OPEN WAVE SATURDAY AND SATURDAY NIGHT WITH A FEW FLUCTUATIONS AS THEY TRY TO HANDLE INTERACTION WITH ANOTHER CLOSED LOW UPSTREAM. STRONGEST UPPER-LEVEL FORCING WILL REMAIN WEST AND NORTHWEST OF US BUT THERE WILL BE ENOUGH MOISTURE AND LIFT FOR LIKELY RAIN CHANCES MOVING FROM SW TO NE SATURDAY AFTERNOON AND SATURDAY NIGHT. BEST UPPER-LEVEL FORCING WILL GENERALLY BE ACROSS THE WESTERN COUNTIES WITH HIGHEST PW VALUES IN THE EASTERN COUNTIES. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE HEAVY. A FEW STRONGER STORMS ARE POSSIBLE AT ANY POINT FRIDAY THROUGH SATURDAY NIGHT GIVEN THE INSTABILITY AND SOME SHEAR BUT THE SEVERE THREAT REMAINS VERY LOW. THIS SYSTEM FINALLY EXITS THE AREA SUNDAY MORNING WITH DRIER AIR MOVING IN BY SUNDAY AFTERNOON. A QUICK MOVING UPPER-LEVEL SYSTEM WILL PASS JUST TO THE NW OF THE AREA SUNDAY NIGHT. MOISTURE WILL BE LIMITED WITH THIS SYSTEM BUT THERE WILL BE ENOUGH INSTABILITY AND SHEAR OFF TO OUR WEST FOR AN ISOLATED SEVERE THREAT OUT THERE...AND SPC HAS OUTLINED A 15% RISK AREA IN THE ARKLAMISS. WILL HAVE TO KEEP AN EYE ON ANY STORMS THAT TRY TO MAKE IT TO OUR NW COUNTIES BY EVENING BUT LIMITED MOISTURE AS INDICATED BY PW VALUES AROUND AN INCH MAKES THIS UNCERTAIN. THIS SYSTEM WILL THEN EXIT THE AREA AND A DRY AND WARM DAY IS EXPECTED ON TUESDAY WITH MANY LOCATIONS REACHING 80 DEGREES. MODELS SEEM TO BECOMING INTO BETTER AGREEMENT ON A COLD FRONT MOVING IN WEDNESDAY AND WEDNESDAY NIGHT. WITH STEEP MID-LEVEL LAPSE RATES...DECENT CAPE VALUES...AND ADEQUATE SHEAR THIS SYSTEM WILL BE WATCHED FOR A SEVERE THREAT OVER THE NEXT COUPLE DAYS THOUGH UPPER-LEVEL SUPPORT MAY BE LACKING. 32/DAVIS && .AVIATION... 06Z TAF DISCUSSION. BEFORE THE RAIN ARRIVED THIS EVENING...I HAD A RATHER LOW FORECAST CONFIDENCE. AFTER THE RAINS ARRIVAL...AND WITH THE ARRIVAL OF THE NEW COMPUTER MODEL RUNS...THAT FORECAST CONFIDENCE HAS DROPPED EVEN LOWER. AND THAT WILL BE THE BASELINE FOR THIS SET OF TAFS. I HAVE COME TO THE REALIZATION THAT THE MODELS REALLY DONT HAVE A GRASP AT ALL ON THE ONGOING SITUATION. GOING BY REGIONAL RADAR LOOPS AND TRENDS...I GET A SENSE THAT THE BULK OF THE RAIN THROUGH THE OVERNIGHT HOURS WILL BE WEST OF INTERSTATE 65. BUT EVEN WHERE IT WAS RAINING AT FORECAST ISSUANCE TIME...CEILINGS WERE REALLY NOT THAT BAD. BUT MY GUT FEELING SAYS THAT AT A PLACE LIKE TCL...WHERE IT LOOKS LIKE IT IS GOING TO RAIN AT LEAST LIGHTLY FOR SEVERAL MORE HOURS (AT LEAST)...THOSE CEILINGS ARE PROBABLY GOING TO COME DOWN. I BROUGHT MVFR CATEGORY CONDITIONS INTO TCL...BHM...AND EET...DURING THE OVERNIGHT HOURS...BASED MOSTLY ON THAT GUT FEELING. ONCE WE GET BEYOND 12Z FRIDAY...THE SITUATION REALLY DOESNT CLEAR UP MUCH AT ALL. THE FORECAST IS BASED ON THE (ADMITTEDLY SHAKY) ASSUMPTION THAT THE CURRENT RAIN AREA EVENTUALLY DIMINISHES OVERNIGHT...LEAVING VFR CONDITIONS FOR THE AFTERNOON AND EVENING. /61/ && .FIRE WEATHER... RAIN CHANCES INCREASE TONIGHT THROUGH SATURDAY ACROSS WEST CENTRAL ALABAMA...BEFORE RAIN CHANCES INCREASE AREAWIDE SATURDAY AFTERNOON AND SATURDAY NIGHT. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST AS MOISTURE REMAINS HIGH. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 10, 4:33 AM CST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 433 AM CST THU MAR 10 2016 ALZ011>015-017>050-111345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 433 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:56 PM CST | River Flood Warning | BMX | Sumter | 6 days |
| Mar 11, 7:29 AM CST | Areal Flood Advisory | BMX | Sumter | 2 hr |
| Mar 11, 9:22 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 days |
| Mar 11, 9:22 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 24 hr |
| Mar 11, 9:39 AM CST | Flash Flood Watch | BMX | Greene, Lamar, Marengo, Pickens, Sumter | 29 hr |
| Mar 11, 9:57 AM CST | Areal Flood Advisory | BMX | Sumter | 2 hr |
| Mar 11, 11:17 AM CST | Flash Flood Warning | BMX | Sumter | 3 hr |
| Mar 11, 11:39 AM CST | Areal Flood Advisory | BMX | Marengo | 2 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.